runs

i had my heartxpant,over,2 years and 4months,i was wondering if any one out of the blue every just statred get the runs,like someone turn the fauset on,im also on dialsyis

You need to be a member of TransplantFriends.com to add comments!

Join TransplantFriends.com

Email me when people reply –

Replies

  • Perhaps too much magnesium could do this? 

    Maybe you caught something? This is definitely not normal.

    I hope you find out the cause.

  • Hi Frank. I've had it for a variety of reasons over the years. It is often a medication issue. I definitely would contact your team. Beware the BRAT diet, as the bananas are probably too high in potassium for you. Are you on hemo? It's actually a bit unusual to have the runs. Usually it's constipation due to the lack of fruits and veggies you can eat. Double check if you can take immodium. I don't remember if it was restricted for me, or not. On a weird plus side, you can probably drink a bit more fluid since you are losing a lot. Sorry, bad and inappropriate humor. Kind of like us diabetics using a cut as an opportunity to check our blood sugar.

  • I agree with David about contacting your transplant team if this continues or gets worse. My mother always goes to a BRAT diet when she gets the runs, and this seems to help her. The BRAT stands for bananas, rice, applesauce, and toast. My mother though usually only eats the rice and applesauce. That is all she will eat until she gets better. I do not know if this would be okay for you since you are on dialysis. I have struggled off and on with diarrhea ever since my transplant surgery. I have to be careful in taking something as I can easily go the opposite direction. I have found that avoiding high-fattening foods, large meals, large amounts of liquid with solids has helped in some degree to prevent episodes. I also avoid foods that are high in insoluble fiber like granola or raisin bran cereal for example as this can easily give me the runs. However, I was taught that soluble fiber such as that in the pectin of apples can possibly help to prevent them. I was adding a serving of Benefiber, which is a soluble fiber in dissolvable form, to one of my foods per day, but now this is already in the g-tube feedings I have at night. I hope that you may soon feel better as I know how draining this can be. Best of wishes and many hugs.

  •   Frank ,  hopefully when this happens  if it lasts more then a couple of days you contact your tx team , I get that question every time my cntr calls me .. lot of the meds we are on can cause this ,  plus if your like most of us and simply eat  way to many  fresh fruits and vegitables ,   if you go more then 2 days I frist would look at what I have eaten in the last few days  and keep your cntr infomed .. last thing you want to do is bottom out , like your potassium level or simply dehydrate your self ... 

This reply was deleted.

Facebook & instagram

TransplantBuddies & Friends Facebook Group

TransplantBuddies & Friends

Transplant Stories

Members Stories

Twitter

COTA

Lung Transplant Foundation

Cystic Fibrosis.com

        Organ Donation Surprising Facts

Latest Activity

Anu Basin and Ayush Pinakin Shah are now friends
10 hours ago
Anu Basin and Ayush Pinakin Shah are now friends via Latest Activity on TransplantFriends.com
10 hours ago
Vignesh is now a member of TransplantFriends.com
13 hours ago
Vignesh is now a member of TransplantFriends.com via Latest Activity on TransplantFriends.com
13 hours ago
More…

Planetary Biosciences for Cystic Fibrosis

Please Donate for CF Patients